Thunderstorm Wind, Shannon
- When
- April 2, 3:15 PM CST
- Where
- Shannon County, Akers
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.383, -91.567
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 2, 2:20 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 320 PM CDT SUN APR 2 2006 .DISCUSSION... STRONG TO SEVERE STORMS WERE FORMING ALONG A DRYLINE EXTENDING FROM SEDALIA TO MONETT THIS AFTERNOON AS CONVECTIVE TEMPERATURES HAVE FINALLY BEEN REACHED. VERY STEEP LAPSE RATES AND STRONG WIND SHEAR AHEAD OF ADVANCING UPPER LEVEL TROUGH SHOULD HELP MAINTAIN STORM DEVELOPMENT EAST OF THE DRYLINE OVER THE EASTERN HALF OF THE FORECAST AREA THROUGH THE REST OF THE AFTERNOON. SURFACE LOW OVER NORTHWEST MISSOURI WILL LIFT EAST NORTHEAST INTO EASTERN IOWA AND NW ILLINOIS TONIGHT QUICKLY DRAGGING THE TRAILING COLD FRONT ACROSS THE FORECAST AREA BY AROUND MID EVENING. WILL SEE BRISK NORTHWEST WINDS LATER TONIGHT AND EARLY MONDAY WITH STRONG PRESSURE GRADIENT BEHIND EXITING STORM SYSTEM. ALSO WILL SEE STRONG COLD ADVECTION DROPPING OVERNIGHT TEMPERATURES THROUGH THE 50S INTO THE 40S BY EARLY MONDAY MORNING. CANADIAN SURFACE HIGH WILL BUILD INTO THE REGION THROUGH TUESDAY MORNING. AS 1000-500 MB THICKNESSES FALL TO AROUND 552 DM...LIGHT WINDS AND CLEAR SKIES MONDAY NIGHT WILL ALLOW SOME AREAS TO COOL TO NEAR FREEZING. RETURN FLOW SETS UP TUESDAY AFTERNOON OVER OUR WESTERN COUNTIES AS LEE TROUGH DEVELOPS FROM EASTERN WY TO WEST TEXAS. WILL CONTINUE LOW PRECIP CHANCES FOR WARM ADVECTION/ISENTROPIC LIFT TYPE SHOWERS AHEAD OF MAIN SYSTEM ON WEDNESDAY. LATEST GFS SHOWS THE MAIN SYSTEM TRACKING MORE TO THE NORTH ON THURSDAY WHICH MAY LESSEN SEVERE THREAT A BIT. HOWEVER WITH STRONG DIFFLUENT FLOW OVER THE FORECAST AREA AND ACCESS TO GULF MOISTURE...WILL KEEP THUNDERSTORM CHANCES GOING WITH POSSIBLE SEVERE STORMS ON THURSDAY. WILL LINGER LOW CHANCES ON FRIDAY OVER ALL BUT OUR NORTHWEST ZONES. MUCH OF NEXT WEEKEND LOOKS DRY AND MILD AS SURFACE HIGH PRESSURE AND SHORTWAVE RIDGE DOMINATE THE AREA. TERRY && .AVIATION... FOR THE 18Z KSGF/KJLN TAFS...DRYLINE CONTINUES TO MARCH EASTWARD AND IS THROUGH THE JLN AREA AND WILL MAKE IT THROUGH SGF BETWEEN 19-21Z. COULD SEE THUNDERSTORMS DEVELOP ALONG THE DRYLINE RIGHT AS ITS MOVING THROUGH SGF BUT PROBABILITIES ARE FAR TOO LOW TO INCLUDE ANY TS IN TAF AT THIS TIME. STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON WITH GUSTS OF 30-35KT POSSIBLE THIS AFTERNOON. WINDS WILL CONTINUE TO VEER FROM SW TO W THEN EVENTUALLY NW AFTER SUNRISE MONDAY. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SUN APR 2 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 AM CDT SUN APR 2 2006
...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON OVER THE EASTERN
OZARKS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED TO NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
HAIL TO THE SIZE OF BASEBALLS.
DAMAGING WIND GUSTS OVER 60 MPH.
AND POSSIBLY A TORNADO OR TWO.
AREAS AFFECTED AND TIMING:
BETWEEN 2 PM AND 9 PM GENERALLY EAST OF HIGHWAY 65.
DISCUSSION:
A MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE CENTRAL AND
EASTERN OZARKS AHEAD OF AN ADVANCING DRYLINE. AS THE DRYLINE MOVES
EASTWARD ACROSS THE OUTLOOK AREA THIS AFTERNOON...SCATTERED
THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP BETWEEN 2 AND 3 PM
ALONG OR JUST EAST OF HIGHWAY 65. GIVEN THE MODERATE INSTABILITY
AND STRONG WINDS ALOFT THUNDERSTORMS WILL LIKELY BECOME SEVERE
QUICKLY...WITH ISOLATED SUPERCELLS POSSIBLE. THE PRIMARY SEVERE
WEATHER THREAT WILL BE LARGE HAIL...POSSIBLY AS LARGE AS GOLF BALL
TO BASEBALL SIZE. IN ADDITION TO LARGE HAIL...SOME POTENTIAL DOES
EXIST FOR A TORNADO OR TWO THIS AFTERNOON...ESPECIALLY TO THE EAST
OF AN OSAGE BEACH TO AVA LINE.
BEHIND THE DRYLINE WINDS WILL SHIFT TO THE WEST THIS AFTERNOON
OVER WESTERN PORTIONS OF THE OUTLOOK AREA WITH WINDS GUSTING TO
BETWEEN 30 AND 40 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY...WITH ANOTHER
CHANCE FOR SEVERE THUNDERSTORMS THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED WEST OF AN AVA TO OSAGE BEACH
LINE BETWEEN 2 PM AND 4 PM...WITH SPOTTER ACTIVATION LIKELY TO THE
EAST OF THERE AFTER 3 PM.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
GI/MMTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
408 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL WAYNESVILLE 37.83N 92.20W
04/02/2006 E1.75 INCH PULASKI MO CO-OP OBSERVER
NUMEROUS REPORTS FROM IN AND AROUND WAYNESVILLE OF DIME
TO GOLF BALL SIZED HAIL
&&
DSAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
409 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL CAULFIELD 36.61N 92.10W
04/02/2006 E1.00 INCH HOWELL MO LAW ENFORCEMENT
&&
DSAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
411 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL NORWOOD 37.11N 92.41W
04/02/2006 E1.00 INCH WRIGHT MO AMATEUR RADIO
&&
DSAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL THAYER 36.52N 91.54W
04/02/2006 E1.00 INCH OREGON MO EMERGENCY MNGR
&&
DSAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
414 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL ST. ROBERT 37.83N 92.18W
04/02/2006 E0.75 INCH PULASKI MO TRAINED SPOTTER
&&
DSAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL CHESTNUTRIDGE 36.84N 93.25W
04/02/2006 E1.00 INCH CHRISTIAN MO BROADCAST MEDIA
&&
DSAThe Springfield radar (KSGF), 163 km away, was scanning. The volume nearest the first event began at 21:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504435.